Florida, 2006

Damaging Wind in Florida, September 25, 2006

September 25, 2006 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 1:02 PM EST, 5 hours 58 minutes earlier.

Area forecast discussion, Sep 25, 1:02 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT MON SEP 25 2006

.SHORT TERM... DYNAMIC FORCING WITH THE COLD FRONT IS MOVING OFF
CAROLINA COAST WITH CORE OF UPPER JET. AS EXPECTED CONVECTIVE
ACTIVITY ALONG THE FRONT WAS NEGLIGIBLE UNTIL MID-DAY HEATING
ALLOWED A BROKEN LINE OF SHOWERS TO DEVELOP NEAR WEAKENING
BOUNDARY. SO FAR ECHO TOPS ARE LOW AND LIGHTNING IS INFREQUENT.

THE FRONT WILL DRIFT SLOWLY THROUGH THE FORECAST AREA THIS
EVENING THROUGH EARLY TUESDAY DUE TO QUASI-ZONAL FLOW SINCE THE
UPPER TROUGH HAS BARELY REACHED THE NRN GULF COAST. A SW-NE
ORIENTATION TO THE FRONT WILL KEEP LOW CHANCE PRECIP ACROSS
SOUTHEASTERN TIER AND SRN COASTAL WATERS ON TUESDAY AND SLIGHT
CHANCE TUESDAY EVNG. MEANWHILE SKIES ILL BECOME MOSTLY CLEAR OVER
NW PORTION OF FCST AREA. MAX TEMPS WILL RANGE FROM MID 80S NORTH
TO UPPER 80S SOUTH. MIN TEMPS TUES NGT WILL DIP INTO THE 50S
INLAND AND UPPER 60S ALONG FL COAST AND FAR SE PORTION.

BY WEDNESDAY A SERIES OF DISTURBANCES DIVING FROM CANADA INTO THE
MIDWEST WILL DRIVE THE LONG WAVE TROUGH DEEPER INTO THE GULF OF
MEXICO AND FINALLY PUSH THE COLD FRONT FAR SOUTH OF THE AREA.
SKIES WILL CLEAR AND SHALLOW COOLER AIR WILL PUSH THROUGH THE
AREA. TEMPS WILL RISE TO MID 80S THEN DIP INTO MID 50S INLAND TO
MID 60S BEACHES WEDNESDAY NGT.

.LONG TERM...THE LONG WAVE TROUGH WILL LINGER OVER THE REGION
THROUGH THE WEEKEND. DRY COLD FRONTS ARE EXPECTED TO REINFORCE THE
SLIGHTLY COOLER THAN NORMAL TEMPS...ALTHOUGH TEMPS WILL RECOVER
BETWEEN THESE FRONT.

&&

.MARINE...OBS CURRENTLY IN TANDEM WITH THE GFS SOLUTION AND WILL
FOLLOW CLOSELY FOR THIS CYCLE. THIS WILL KEEP A PREDOMINANT
WESTERLY FLOW FOR THE MAJORITY OF THE WATERS...EXCEPT EXTREME SOUTH
WHERE WINDS MAY GO SOUTHERLY BRIEFLY THIS EVENING. FRONT TO MOVE
THROUGH BETWEEN 06Z AND 12Z WITH NORTHWEST FLOW BUT REMAINING BELOW
ANY FLAG CRITERIA. GENERALLY TRANQUIL CONDITIONS EXPECTED BETWEEN
THIS FRONT AND THE NEXT RE-ENFORCING SHOT THIS FRIDAY. PERHAPS MORE
MODEST NORTHEAST FLOW FOR THE WEEKEND BUT CURRENT GRIDS REMAIN
BELOW 15 KNOTS.

&&

.AVIATION...HAVE TRIMMED BACK TEMPO GROUPS TO ONLY TWO HOURS AS LINE
THAT HAS DEVELOPED IS VERY NARROW. MAY AMEND TO SURE UP THE TIMING
A BIT...BUT OTHERWISE NO CHANGES PLANNED. AFTER FRONT GOES THROUGH...
BRIEF MVFR CEILINGS ARE POSSIBLE WITH VFR CONDITIONS FOR THE BALANCE
OF TUE.

&&

.FIRE WEATHER...MIN RH VALUES DROP ONLY INTO THE UPPER 30S FOR THE
SUWANNEE VALLEY ON TUE...SO NO WATCH OR WARNINGS ARE ANTICIPATED.
INCREASING TEMPS AND BETTER MIXING PROFILE WILL YIELD MID 30S ON
WED AND A WATCH MAY BE REQUIRED WITH NEXT ISSUANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  84  58  83 /  10   0   5   5
SSI  69  83  67  82 /  40   5   5   5
JAX  68  86  63  84 /  40  10   5   5
SGJ  71  85  69  83 /  30  30  20   5
GNV  69  87  62  84 /  30  20  10   5
OCF  70  87  64  85 /  30  30  20   5

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...TRABERT
MARINE/FIRE WX...DEESE
AVIATION...DEESE
Hazardous weather outlook, Sep 25, 4:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON SEP 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
500 AM EDT MON SEP 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT WHICH WILL BE MOVING THROUGH THE AREA TODAY. A FEW OF THESE
STORMS MAY BECOME STRONG DURING THE MID TO LATE AFTERNOON HOURS WITH
WIND GUSTS OF 40 TO 50 MPH...MAINLY ACROSS NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO SIGNIFICANT WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Sep 25, 3:08 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON SEP 25 2006

GAZ164-252045-
CHARLTON-
408 PM EDT MON SEP 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
445 PM EDT...

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF RACE POND...OR 8 MILES
NORTHWEST OF FOLKSTON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND AND HOMELAND
THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. SMALL HAIL UP TO A HALF INCH IN DIAMETER CAN BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Sep 25, 4:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT MON SEP 25 2006

FLZ025-252230-
DUVAL-
538 PM EDT MON SEP 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST DUVAL
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF JACKSONVILLE HEIGHTS...
OR 10 MILES NORTHWEST OF LAKESIDE...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
HEIGHTS...NORMANDY...ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN
JACKSONVILLE AND ARLINGTON THROUGH 630 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. IN ADDITION...WIND GUSTS TO 35 MPH WILL ACCOMPANY THIS
STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Sep 25, 5:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT MON SEP 25 2006

FLZ032-033-252245-
CLAY-ST. JOHNS-
605 PM EDT MON SEP 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST CLAY
AND EXTREME NORTHERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKESIDE...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...
DOCTORS INLET...BELLAIR...ORANGE PARK...SWITZERLAND AND FRUIT COVE
THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ECZ
Special weather statement, Sep 25, 5:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT MON SEP 25 2006

FLZ025-252245-
DUVAL-
607 PM EDT MON SEP 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF MANDARIN...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MANDARIN...BAYARD AND JACKSONVILLE BEACH THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ECZ
Local storm report, Sep 25, 5:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT MON SEP 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             FRUIT COVE              30.10N 81.62W
09/25/2006  E0.25 INCH       ST. JOHNS          FL   PUBLIC

&&

CAMP
Special weather statement, Sep 25, 5:44 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT MON SEP 25 2006

FLZ033-252315-
ST. JOHNS-
644 PM EDT MON SEP 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 715 PM EDT...

AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PALM VALLEY...
MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PONTE VEDRA BEACH...PALM VALLEY...SAWGRASS AND GUANA
RIVER STATE PARK THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The Jacksonville radar (KJAX), 45 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
September 25, 7:00 PM EST
Where
St. Johns County, Palm Vly
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
30.183, -81.383

Thunderstorm wind gust ripped off the roof of a home under construction.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528909.